IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 540 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2728    
    Printed79    
    Emailed1    
    PDF Downloaded114    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 5  |  Page : 654-655

Gynecomastia caused by ethionamide


1 Department of Pharmacology, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh, India
2 Department of Pulmonary Medicine, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh, India

Correspondence Address:
Parveen K Sharma
Department of Pharmacology, Dr. RP Govt. Medical College, Kangra at Tanda, Himachal Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.100408

Rights and Permissions

A 43 year old male patient, known case of multidrug resistant tuberculosis, was prescribed antitubercular drugs: kanamycin, levofloxacin, ethionamide, terizidone, Para-Aminosalicylate Sodium (PAS), pyrazinamide and pyridoxine. After 4 months of treatment, the patient developed a lump in the right breast which was approximately around 3 × 3 cm in size, tender on palpation, and not fixed to the underlying tissues. Ultrasonography (USG) revealed a hypoechoic mass of size 2.5 × 0.92 × 2.6 cm in the right breast region behind the nipple without any infiltration to the deeper structures. Gynecomastia due to ethionamide was suspected and the patient was advised anti-inflammatory drugs for 5 days without any change in drug therapy. The pain subsided; however, the nodule remained. Treatment was continued without any change till the patient stopped using the drugs on his own and without doctor's consent. Within a week of stopping of treatment the nodule also disappeared.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow